EconPapers    
Economics at your fingertips  
 

Partial differential equation representations of derivatives with bilateral counterparty risk and funding costs

Christoph Burgard and Mats Kjaer

Journal of Credit Risk

Abstract: ABSTRACT We derive a partial differential equation (PDE) representation for the value of financial derivatives with bilateral counterparty risk and funding costs. The model is very general in that the funding rate may be different for lending and borrowing and the mark-to-market value at default can be specified exogenously. The buying back of a party's own bonds is a key part of the delta hedging strategy; we discuss how the cash account of the replication strategy provides sufficient funds for this. First, we assume that the mark-to-market value at default is given by the total value of the derivative, which includes counterparty risk.We find that the resulting pricing PDE becomes nonlinear, except in special cases, when the nonlinear terms vanish and a Feynman-Kac representation of the total value can be obtained. In these cases, the total value of the derivative can be decomposed into the default-free value plus a bilateral credit-valuation and funding adjustment. Second, we assume that the mark-to-market value at default is given by the counterparty-risk-free value of the derivative. This time, the resulting PDE is linear and the corresponding Feynman-Kac representation is used to decompose the total value of the derivative into the default-free value plus bilateral creditvaluation and funding-cost adjustments.Anumerical example shows that the effect on the valuation adjustments of a nonzero funding spread can be significant. Addendum

References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.risk.net/journal-of-credit-risk/216071 ... sk-and-funding-costs (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rsk:journ1:2160718

Access Statistics for this article

More articles in Journal of Credit Risk from Journal of Credit Risk
Bibliographic data for series maintained by Thomas Paine ().

 
Page updated 2025-03-19
Handle: RePEc:rsk:journ1:2160718